Ohio, 2005

Flood in Ohio, April 3 to 4, 2005

April 3 to 4, 2005 · NWS CLE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 3, 3:30 AM EST, 7 hours 30 minutes earlier.

Area forecast discussion, Apr 3, 3:30 AM EST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
330 AM EST SUN APR 3 2005

.SHORT TERM (TDA THU MON)...
SFC LO OVR ERN PA MVG SLOLY ENE.  PCPN CONTG TO DMSH WITH BACK EDGE
JUST W OF CLE.  WSW TO CONT IN PA AREA THRU NOON BUT WL LET ALL OTR
ADVS/WRNGS EXPIRE.  CHC SNW ERLY IN ERN OH.  HI BLDS IN MON.
&&

.LONG TERM (TUE THRU SAT)...
WEAK COLD FRONT THAT LAYS ACROSS OHIO VALLEY SHOULD DISSPATE OR HEAD
BACK NORTH AS A WARM FRONT TUESDAY. COULD STILL SEE A LAKE BREEZE
OTHERWISE WARM AIR SHOULD CHARGE BACK IN. TREND IS FOR NEXT COLD
FRONT TO BE A BIT SLOWER EACH RUN BUT COULD STILL HAVE PCPN REACH NW
OH WEDNESDAY AFTERNOON BUT MORE LIKELY THURSDAY. WITH DEEPENING
TROUGH MODELS HINTING AT MORE OF ANABATIC SLOW MOVING FRONT WITH THE
AIR MASS FAIRLY DRY AHEAD OF FRONT WHICH WOULD LESSEN CHANCES OF
THUNDER BUT WILL LEAVE IN MENTION OF THUNDER FOR NOW SINCE AIR MASS
WILL BE WARM AND COLD TROUGH DEEPENING TO THE WEST. WILL USE LIKELY
POPS WED NGT INTO THUR. MODELS SOMEWHAT MORE IN AGREEMENT WITH NEXT
BIG CUTOFF UPPER LOW WITH A TRACK ORIGINATING OVR MS VALLEY AND THEN
DEEPENING ACROSS GREAT LAKES AS NEXT SHORT WAVE DIVES INTO TROUGH
AND WOBBLING TO MID ATLANTIC STATES. ECMWF AND CANADIAN KEEP MORE OF
A DEEP OPEN TROUGH WHILE GFS CLOSES SYSTEM OFF QUICKLY WEDNESDAY. IN
EITHER CASE...WILL ADD PCPN TO FRIDAY FCST AND ALLOW FOR A CHC INTO
SATURDAY. COULD BE COLD ENOUGH FOR SOME SNOW TO MIX IN FRIDAY NIGHT
INTO EARLY SATURDAY AND WILL CALL IT A CHC OF A RAIN/SNOW MIX FOR
NOW.

&&

.AVIATION (00Z-00Z)...
CONDTIONS WILL IMPROVE SLOWLY FROM THE WEST AS A RIDGE OF HIGH
PRESSURE OVER NW OHIO MOVES VERLY SLOWLY EAST.  THE SURFACE LOW IN
EASTERN PA CONTINUES TO DRIFT SLOWLY NE...AND WILL MOVE INTO ERN NY
STATE TODAY.  BACK EDGE OF THE SNOW...IS JUST WEST OF MANSFIED AND
SHOULD REACH CLE AROUND 12Z. IT WILL TAKE UNTIL LATE AFTERNOON TO
MOVE EAST OF NW PA.

VFR CONDITIONS IN DRIER AIR UNDER RIDGE WILL SLOWLY MOVE EAST TODAY.

STRONG GRADIENT BETWEEN THE HIGH NW OH AND THE LOW IN ERN PA WILL
CONTINUE TO CREATE STRONG NW FLOW OVER RTE.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...GALE WARNING LERI.
.PA...WINTER STORM WARING THROUGH NOON TODAY.
GALE WARNING LERI.

&&
SHORT TERM...21
LONG TERM...KOSARIK
AVIATION...DJB
Hazardous weather outlook, Apr 3, 5:02 AM EST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
602 AM EDT SUN APR 3 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041001-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
602 AM EDT SUN APR 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

A WINTER STORM IS IN EFFECT UNTIL NOON FOR NORTHWEST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lorain

When
April 3, 11:00 AM EST to April 4, 3:00 PM EST
Where
Lorain forecast zone
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
41.453, -82.151 (the zone’s center; the record gives no point)

Flooding occurred along the Black River in Carlisle Township. The flooding was caused by rapidly melting snow from a late season winter storm. Homes on Woodside and Grandview Roads sustained minor damage from the flooding.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447655.